This report presents a unique case of oxaliplatin-induced neurotoxicity featuring acute, recurrent, self-limiting dysarthria following multiple subsequent infusions of oxaliplatin. A 65-year-old man started chemotherapy for metastatic pancreatic adenocarcinoma with oxaliplatin-irinotecan-leucovorin-5-fluorouracil (FOLFIRINOX). During the first and subsequent infusions of oxaliplatin, the patient developed episodes of dysarthria that lasted between 2 and 4 h after oxaliplatin infusions, followed by their complete and uneventful resolution. A thorough neurological examination showed no new neurologic deficits except for very fine tongue fasciculations. Recognizing this self-limiting toxic effect of oxaliplatin is important in order to avoid dose reductions that may affect clinical outcomes.
Keywords: FOLFIRINOX; Oxaliplatin; dysarthria; neurotoxicity.
© The Author(s) 2013 Reprints and permissions: sagepub.co.uk/journalsPermissions.nav.